manuscripta mathematica

, Volume 45, Issue 2, pp 147–159 | Cite as

Über die Dimension des singulären Ortes des Modulraumes Mg

  • Andrei Duma
  • Wolfgang Radtke


The modulus space Mg of compact Riemann surfaces of genus g≥2 is a normal complex space of dimension 3g−3. In this paper we give necessary and sufficient conditions for the singular locus Sg of Mg to contain points of dimension 0, i. e. isolated singularities, and points of dimension 1. Further we give examples for Riemann surfaces representing those singular points.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Ahlfors, L.: The complex analytic structure of the space of closed Riemann surfaces, Analytic functions, pp. 45–60, Princeton Univ. Press, 1960Google Scholar
  2. [2]
    Bers, L.: Spaces of Riemann surfaces, Proc. Int. Cong. Math. Edinburgh 1958, pp. 349–361, Cambridge Univ. Press, 1960Google Scholar
  3. [3]
    Cartan, H.: Quotient d'un espace analytique par un groupe d'automorphismes, Algebraic geometry and topology, pp. 90–102, Princeton Univ. Press, 1957Google Scholar
  4. [4]
    Clemens, C.H.: A scarpbook of complex curve theory, Plenum Press, New-York-London, 1980Google Scholar
  5. [5]
    Duma, A.: Holomorphe Differentiale höherer Ordnung auf kompakten Riemannschen Flächen, Schriftenreihe des Math. Inst. der Univ. Münster, 2. Serie, Heft 14, 1978Google Scholar
  6. [6]
    Farkas, H.M.: Remarks on automorphisms of compact Riemann surfaces, Discontinuous groups and Riemann surfaces, pp. 121–144, Princeton Univ. Press, 1974Google Scholar
  7. [7]
    Farkas, H.M., Kra, I.: Riemann surfaces, Springer-Verlag, 1980Google Scholar
  8. [8]
    Fischer, I.: The moduli of hyperelliptic curves, Trans. Amer. Math. Soc. 82, pp. 64–84, 1956Google Scholar
  9. [9]
    Gunning, R.C.: Lectures on Riemann surfaces, Math. Notes Princeton, Princeton, 1967Google Scholar
  10. [10]
    Igusa, J.: Arithmetic variety of moduli for genus two, Ann. of Math. (2), 72, pp. 612–649, 1960Google Scholar
  11. [11]
    Komiya, K., Kuribayashi, A.: On the structure of the automorphisms group of a compact Riemann surface of genus 3, Algebraic geometry, pp. 253–299, Summer Meeting 1978, Copenhagen, Springer Verlag, Lecture Notes 732Google Scholar
  12. [12]
    Kuribayashi, A.: On the equations of compact Riemann surfaces of genus 3 and the generalized Teichmüller spaces, Journal of the Math. Soc. of Japan 28, pp. 712–736, 1976Google Scholar
  13. [13]
    Kuribayashi, A., Yoshida, K.: On the non-hyper-elliptic compact Riemann surfaces defined by y4=x(x−1)(x−t), Bull. Facul. Scsi. & Eng. Chuo Univ., Vol. 21 (1978), pp. 13–27Google Scholar
  14. [14]
    Lewittes, J.: Invariant quadratic differentials, Bull. Amer. Math. Soc 68, pp. 320–322, 1962Google Scholar
  15. [15]
    Rauch, H.E.: Variationai methods in the problem of the moduli of Riemann surfaces, Contributions to function theory, pp. 17–40, Tata Inst. of Fundamental Research Bombay, 1960Google Scholar
  16. [16]
    Rauch, H.E.: On the moduli of Riemann surfaces, Proc. Nat. Acad. Sci. USA 41, pp. 236–238, 1955Google Scholar
  17. [17]
    Rauch, H.E.: The singularities of the modulus space, Bull. Amer. Math. Soc. 68, pp. 390–394, 1962Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Andrei Duma
    • 1
  • Wolfgang Radtke
    • 1
  1. 1.Fachbereich Mathematik, und Informatik der FernuniversitätHagen

Personalised recommendations